babies and children with eczema

Moderators: talkhealth, AnnaB, StephanieJae, Koh Ming Shao, Marcie Mom

Patches caused by exczema steroid cream or Pityriasis?

Postby star2015 on Sun Sep 22, 2019 9:21 pm

Hi everyone

Our son has exczema, mainly on the inside of his lower arms and elbows, for which we have been prescribed a steroid cream. This is effective in clearing flare-ups but unfortunately the exczema returns quickly after we finish using the steroid cream, despite us using moisturiser as prescribed by the doctor. He also has some white patches on his skin which the doctor thinks are from Pityriasis verticolor but we are concerned may be linked to the steroid cream. We have shampoo and anti-fungal cream but the white patches don’t seem to improve.

The steroid cream works wonders for the exczema but I’m worried we aren’t able to give the skin a break in between using it (doctor said it needed about a month) as the exczema flares up more quickly than this. Plus we are worried that the cream may be damaging the skin and causing white patches.

Does anyone have any experience of these issues?

We would be grateful for any advice!

Many thanks!
star2015
 
Posts: 1
Joined: Sun Sep 22, 2019 9:09 pm

Re: Patches caused by exczema steroid cream or Pityriasis?

Postby talkhealth on Mon Sep 23, 2019 7:05 am

Hi star2015

Thank you for your post. Please have a look at our latest online skin clinic where you can post your question so that our experts can give you an answer directly,
Clinical experts will be available to answer questions on issues surrounding eczema, sensitive & dry skin, psoriasis, acne, rosacea, scars and many other skin conditions.
. You can find the page here, http://www.talkhealthpartnership.com/online_clinics/online_clinic_on_skin_conditions_2019.php.

Kind regards
talkhealth
talkhealth team
Read our health blog - http://www.talkhealthpartnership.com/blog
User avatar
talkhealth
 
Posts: 1167
Joined: Thu Nov 04, 2010 3:29 pm

Re: Patches caused by exczema steroid cream or Pityriasis?

Postby Marcie Mom on Tue Sep 24, 2019 4:02 am

Hey... totally understand your concern and my daughter also has white patches.. could come from scratching or from steroid cream use. A month of using steroid cream seems slightly excessive, and implies that there is something that is triggering the rashes.. may want to do an allergy test.

The other factor that can keep on triggering rashes is staph bacteria, so have to use anti-microbial wash lotion or chlorhexidine gluconate. These can be drying so be sure to moisturize.

Do also check on the potency of the cream that you're prescribed.. frequency should not be more than twice a day, for two weeks.. there's also information on how much to use.

Hope you find a way to manage the skin, take care!
Mei
Forum Moderator
talkhealth moderation team


Mei - Founder of http://www.EczemaBlues.com and Mom to Marcie
Visit Mei on her talkhealth blog all about eczema http://www.talkhealthpartnership.com/blog/author/mei_m/
User avatar
Marcie Mom
 
Posts: 812
Joined: Tue Apr 17, 2012 3:30 pm
Location: Singapore

Who is online
Users browsing this forum: No registered users and 0 guests